MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; CEMENTLESS HIP STEM
Catalog Number 01.12.022
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 03/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary investigation performed on 04 april 2018 by r and d product manager: implant image analysis does not show any sign of damage on the femoral stem.The hydroxyapatite coating has been completely adsorbed during in situ time.Further information will be provided upon visual inspection of the implant when available.Batch review performed on 13 april 2018: lot 121503: (b)(4) items manufactured and released on 22 june 2012.Expiration date: 2017-05-31.Clinical evaluation performed by medical affairs director on 20 april 2018 partial hip revision surgery (stem and head) occurred 5,5 years after primary cementless total hip arthroplasty in a (b)(6) woman.Radiographic images provided show the presence of signs of stress shielding and radiolucent lines in "gruen" zones 1, 2, 6 and 7 suggesting loosening of the stem.Aseptic loosening is a possible, literature described adverse event after cementless tha and causes are often unknown.The reasons of this event cannot be determined.
 
Event or Problem Description
Revision surgery performed due to stem loosening (right side) after 6 years and 3 months from the primary.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7446811
Report Number3005180920-2018-00253
Device Sequence Number11204594
Product Code JDI
UDI-Device Identifier07630030802034
UDI-Public07630030802034
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Catalogue Number01.12.022
Device Lot Number121503
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight58